Translator Disclaimer
November/December 2017 The variable coefficient thin obstacle problem: Higher regularity
Herbert Koch, Angkana Rüland, Wenhui Shi
Adv. Differential Equations 22(11/12): 793-866 (November/December 2017).

Abstract

In this article, we continue our investigation of the variable coefficients thin obstacle problem which was initiated in [20], [21]. Using a partial Hodograph-Legendre transform and the implicit function theorem, we prove the higher order Hölder regularity for the regular free boundary, if the associated coefficients are of the corresponding regularity. For the zero obstacle, this yields an improvement of a full derivative for the free boundary regularity compared to the regularity of the coefficients. In the presence of inhomogeneities, we gain three halves of a derivative for the free boundary regularity with respect to the regularity of the inhomogeneity. Further, we show analyticity of the regular free boundary for analytic coefficients. We also discuss the set-up of $W^{1,p}$ coefficients with $p>n+1$ and $L^p$ inhomogeneities. Key ingredients in our analysis are the introduction of generalized Hölder spaces, which allow to interpret the transformed fully nonlinear, degenerate (sub)elliptic equation as a perturbation of the Baouendi-Grushin operator, various uses of intrinsic geometries associated with appropriate operators, the application of the implicit function theorem to deduce (higher) regularity.

Citation

Download Citation

Herbert Koch. Angkana Rüland. Wenhui Shi. "The variable coefficient thin obstacle problem: Higher regularity." Adv. Differential Equations 22 (11/12) 793 - 866, November/December 2017.

Information

Published: November/December 2017
First available in Project Euclid: 1 September 2017

zbMATH: 1377.35289
MathSciNet: MR3692912

Subjects:
Primary: 35R35

Rights: Copyright © 2017 Khayyam Publishing, Inc.

JOURNAL ARTICLE
74 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.22 • No. 11/12 • November/December 2017
Back to Top